The Medical Letter on Drugs and Therapeutics
FROM
ISSUE
1358
Treatment of Clostridium Difficile Infection
Subscribers: Log in to read full article.  Not a subscriber?  Subscribe or purchase article.

Clostridium difficile infection (CDI) is the most common infectious cause of healthcare-associated diarrhea in adults. The incidence and severity of CDI have increased in recent years with the emergence of an epidemic virulent strain (NAP1/BI/027).1,2 Common risk factors include admission to a healthcare facility, increasing age and severity of underlying illness, gastric acid suppression and exposure to antimicrobials, particularly clindamycin, ampicillin, cephalosporins or fluoroquinolones.3,4 Patients who develop CDI while receiving a precipitating antibiotic should have the antibiotic discontinued, if possible, or switched to another appropriate antimicrobial with a lower risk of CDI.5

INITIAL EPISODE — Antidiarrheal drugs do not decrease the severity or duration of CDI. All patients with ... more      

The Medical Letter is a subscriber-funded nonprofit organization that publishes critical appraisals of new prescription drugs and comparative reviews of drugs for common diseases.

Would you like to read the rest of this article?  Gain access below.

Subscribe
Subscriptions to The Medical Letter on Drugs and Therapeutics include:
  • Print version published and mailed biweekly (26 issues/year)
  • Unlimited online access to current and past issues (1988 - present)
  • Mobile App for iOS, Android, and Kindle Fire
  • FREE online per issue CME/CE
Purchase this article:
Title: Treatment of Clostridium Difficile Infection
Article code: 1358b
 Electronic, downloadable article - $45
Gain access through your organization
Ask your librarian to consider an Institutional Subscription to The Medical Letter.
Recommend to your librarian